Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Pregnant, high TSH levels. Taking thyronorm, dosage increased. Harmful effects on fetus?

I am 4 months pregnant. And suffering from Thyroid from past 2 years. But 4 months back it was normal and i got conceived. Now I am 14 weeks and done the thyroid test 3 days back. My TSH is showing 4.97. Worring about my baby? Kindly advice, is it effecting my baby and If i am taking medical advice now. will it be helpful. before I was taking thyronorm 50 mcg. 2 days back doctor incresed the dosage. Ask to take 75 mg. Kindly advice on the same.
Asked On : Thu, 30 Aug 2012
Answers:  1 Views:  211
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and thanks for posting your query on HCM
Abnormalities of thyroid hormones affect the pregnancy, however the effect is most prounced in the first trimester i.e. during first 12 week of pregnancy during which organogenesis takes.
I agree woith your doctor to increase the dosage of thyroid hormone.
I advice you to closely monitor your thyroid function tests and get it repeated at regular intervals.
It is alright for now to increase the dose.

Thanks and take care
Answered: Thu, 30 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor